Research Article

Psychotic reactions during treatment of pituitary tumours with dopamine agonists.

Br Med J (Clin Res Ed) 1984; 289 doi: https://doi.org/10.1136/bmj.289.6452.1101 (Published 27 October 1984) Cite this as: Br Med J (Clin Res Ed) 1984;289:1101
  1. T H Turner,
  2. J C Cookson,
  3. J A Wass,
  4. P L Drury,
  5. P A Price,
  6. G M Besser

    Abstract

    Of 600 patients treated with the dopamine agonist drugs bromocriptine and lisuride for functioning pituitary tumours, eight developed drug related psychoses. Symptoms included auditory hallucinations, delusional ideas, and appreciable changes in mood. These reactions occurred with lower doses of the drugs than previously reported and remitted when treatment was stopped. The possibility of psychiatric side effects with dopamine agonist treatment should be recognised in view of the strain that may be placed on patients and their families.